Texas, 2007

Flash Flooding in Texas, June 28, 2007

June 28, 2007 · NWS CRP · 3 events in 2 counties and zones

A widespread 2 to 4 inches of rain fell during the morning hours of the 28th across north-central Live Oak and far western Bee counties. Localized amounts of 5 to 10 inches may have fallen across central Live Oak county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A widespread 2 to 4 inches of rain fell during the morning hours of the 28th across north-central Live Oak and far western Bee counties. Localized amounts of 5 to 10 inches may have fallen across central Live Oak county. An unconfirmed report from local media of 11.50 of rain 5 miles east of Oakville was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 28, 2:56 AM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 28, 2:56 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 AM CDT THU JUN 28 2007

.SHORT TERM (TODAY THROUGH FRIDAY)...MAIN MODELS STILL SUFFER FROM
CONVECTIVE FEEDBACK ISSUES ESPECIALLY GFS. VAPOR LOOPS SHOWS UPPER
LOW AROUND KAUS THIS MORNING AND IS PROGGED NOT TO MOVE TOO MUCH
AND/OR WEAKNESS IN THE UPPER LEVEL PATTERN WILL REMAIN FOR THE NEXT
COUPLE OF DAYS BEFORE THE APPROACH OF TUTT LOW LOCATED NORTH OF
YUCATAN. ALSO...WEAK BOUNDARY IS PROGGED TO BE OVER THE NORTHERN
AREAS TODAY AND TONIGHT...WITH LEFTOVER BOUNDARIES FROM CONVECTION
YESTERDAY. WITH SOME UPSLOPE FLOW AND 850MB/BOUNDARY LAYER WINDS
PROGGED TO BE CONVERGENT OVERNIGHT OUT TO THE WEST...APPEARS CHANCES
FOR RAIN...LOCALLY HEAVY AT TIMES...IS LIKELY. MOST LIKELY AREAS FOR
HEAVY RAIN WILL REMAIN NEAR AND NORTH OF KCOT/LA SALLE COUNTY AREA
WHERE NEAR SURFACE CONVERGENCE...BEST MOISTURE AND PROXIMITY TO
UPPER LOW REMAIN...WITH A LITTLE WEAK THETA-E ADVECTION DEVELOPING.
FARTHER EAST...AFOREMENTIONED RAIN-MAKERS LESS PROMINENT ERGO POPS
ARE LOWER THROUGH PRESENT SINCE SOME SEA-BREEZE ACTIVITY SHOULD
ENSUE EACH DAY. THUS...EXPECT DAYTIME CONVECTION DUE TO SURFACE
FORCING/WEAK SUPPORT ALOFT TODAY THEN CONTINUING TONIGHT OUT WEST
WITH UPSLOPE FLOW AND BOUNDARY LAYER FORCING. MAY ALSO SEE SOME
CONVERGENCE SHOWERS DEVELOPING TOWARD MORNING OUT IN THE GULFMEX IF
EFFECTS OF TUTT FAR ENOUGH EAST. SEA-BREEZE CONVECTION AGAIN ON
FRIDAY FORECAST AS WINDS ARE WEAKER BUT BETTER CHANCES WILL STILL
REMAIN INLAND AREAS. MAX TEMPS NEAR TO SLIGHTLY BELOW NORMAL WITH
CLOUDS/RAIN COOLED AIR...MIN TEMPS GENERALLY NEAR TO SLIGHTLY ABOVE
NORMAL EXCEPT COULD GET A BIGGER COOL-DOWN WHERE HEAVIER RAINFALL
OCCURS AS ATMOSPHERE WET BULBS DOWN.

&&

.AVIATION...DUE TO MID AND UPPER LEVEL CLOUD COVER...EXPECT MVFR
CIGS TO BE LESS THIS MORNING BUT STILL HAVE SOME TEMPOS. WILL
INCLUDE MENTION OF THUNDER KALI AND KVCT WITH TIMING AS PER
SEA-BREEZE CONVECTION...EXPECT JUST VCTS FOR KCRP BUT WILL MAKE THAT
DECISION COME ISSUANCE TIME. FOR KLRD...WILL FORGO MENTION OF
CONVECTION TIL AFT 18Z...BUT EXPECT TO GO CATEGORICAL ARND 03Z AND
KEEP TIL ABT 09Z/10Z. CIGS MVFR INVOF CONVECTION.

&&

.MARINE...WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH FRIDAY
AS GRADIENT WEAKENS WITH FRONTAL BOUNDARY OVER NORTHWEST HALF OF
TEXAS. DAYTIME HEATING TODAY COULD INCREASE GRADIENT SO THAT NEAR
SCEC CONDITIONS WILL OCCUR THIS EVENING OVER THE NEARSHORE WATERS.
EVEN LESS WIND ON FRIDAY EXCEPT IN AND NEAR ANY CONVECTION MAINLY IN
THE MORNING AS EXPECT MOST OF THE ACTIVITY INLAND ESPECIALLY DURING
THE AFTERNOON.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...NOT MUCH HAS CHANGED
IN THE PAST 24 HOURS IN REGARDS TO THE SYNOPTIC PATTERN EXPECTED
THOUGH THE EXTENDED PERIOD. A TROPICAL AIR MASS WILL CONTINUE TO
SIT OVER SOUTH TEXAS THE NEXT SEVERAL DAYS...WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY THROUGH THE PERIOD.
THE MID LEVEL SHEAR AXIS WILL SHIFT WEST FRIDAY INTO SATURDAY AND
WILL ACT TO ENHANCE CONVECTION ACROSS THE WESTERN CWFA DURING THIS
TIME FRAME. AS A RESULT...WILL GRADE POPS FROM SLIGHT CHANCE/LOW
END CHANCE ACROSS THE EAST TO HIGH END CHANCE OUT WEST. FOR THE
REST OF THE PERIOD...THE BEST CHANCE OF PRECIP WILL GENERALLY BE
ACROSS THE EASTERN AREAS OF THE CWFA. A WEAK UPPER LEVEL TROUGH
LOCATED IN THE WESTERN GULF OF MEXICO WILL MOVE TO THE NORTHEAST
THROUGH SATURDAY NIGHT AND WILL INCREASE THE PWAT VALUES ACROSS
THE AREA. SUNDAY THROUGH WEDNESDAY...A MID LEVEL SHEAR AXIS WILL
CONTINUE TO AFFECT THE REGION. AS A RESULT...A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL EXIST EACH DAY...WITH THE PRIMARY FORCING
MECHANISMS BEING COASTAL CONVERGENCE/DAYTIME HEATING AND/OR THE
SEA BREEZE BOUNDARY. WILL HAVE SLIGHT CHANCE TO CHANCE POPS
THROUGHOUT THIS TIME FRAME...WITH THE HIGHEST PROBABILITIES
OCCURRING IN THE EASTERN/NORTHEASTERN REGIONS. MAX TEMPS WILL
GENERALLY BE SLIGHTLY BELOW NORMAL DUE TO CLOUD COVERAGE AND
PRECIP THROUGH THE FIRST HALF OF THE PERIOD. TEMPS WILL GRADUALLY
APPROACH NORMAL VALUES THROUGH THE MIDDLE OF NEXT WEEK AS THE
PRECIP BECOMES MORE ISOLATED IN NATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  76  89  75  89  /  30  30  30  20  50
VICTORIA          90  74  89  73  89  /  50  30  40  20  50
LAREDO            93  75  89  76  94  /  30  70  40  40  30
ALICE             93  75  91  74  92  /  50  40  40  30  50
ROCKPORT          90  78  89  78  90  /  30  30  30  20  50
COTULLA           89  72  85  72  91  /  50  70  50  50  40
KINGSVILLE        92  76  90  74  92  /  40  30  40  20  50
NAVY CORPUS       90  79  89  78  89  /  30  30  30  20  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
KR/97...LONG TERM
Hazardous weather outlook, Jun 28, 4:29 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT THU JUN 28 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE MAIN CONCERN FROM THESE SHOWERS AND THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL. ALTHOUGH THE POTENTIAL FOR HEAVY
RAINFALL WILL EXIST OVER ALL OF SOUTH TEXAS...THE PRIMARY AREA
WILL BE GENERALLY NORTH AND WEST OF A FREER TO GEORGE WEST
LINE...MAINLY LATE THIS AFTERNOON AND TONIGHT WHERE RAINFALL AMOUNTS
BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN
EXCESS OF 4 INCHES POSSIBLE. A FLOOD WATCH MAY BE REQUIRED FOR
TONIGHT IF CONDITIONS WARRANT. RAINFALL AMOUNTS WILL BE LOWER
FARTHER SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY
NIGHT...WITH THE BEST CHANCE ACROSS THE WESTERN AREAS...AS AN UPPER
LEVEL DISTURBANCE AFFECTS THE REGION. FOR THE REST OF THE
PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
DAY THROUGH WEDNESDAY. THESE SHOWERS WILL PRIMARILY BE ASSOCIATED
WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY...MAINLY ACROSS THE
EASTERN PORTIONS OF THE CWFA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/KRR

The radar

The Corpus Christi radar (KCRP), 60 km away, was scanning. The volume nearest the first event began at 13:59 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Bee

When
June 28, 8:00 AM CST to 10:45 AM CST
Where
Bee County, 8 mi S of Beeville to 8 mi WNW of Beeville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
28.284, -97.750

TXDOT reported several roads flooded in western Bee county, including portions of F.M. 796, 1349 and 797 south of Beeville and F.M. 799 west of Beeville.|

Flash Flood, Live Oak

When
June 28, 8:03 AM CST to 10:45 AM CST
Where
Live Oak County, George West to 10 mi E of George West
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.330, -98.120

The heavy rainfall flooded several F.M. roads east of I-37. Flooding was also reported over U.S. 59 just west of the Bee county line. Rushing water was also reported along frontage roads of I-37 near George West. A vehicle was reported by media floating in a creek near Goynes Junction at I-37 and U.S. 59. All passengers escaped.|

Flash Flood, Live Oak

When
June 28, 8:03 AM CST to 10:45 AM CST
Where
Live Oak County, 5 mi E of Oakville
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
28.450, -98.018

The heavy rain caused a creek to flood county roads with fast moving waters, between F.M. 1203 and FM 1358.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46109, 46106, 46107.